Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 10, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 6, 2009, 2:10 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2009, 2:10 PM MDT (20:10 UTC)
- Expired
- May 6, 2009, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 062010 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT WED MAY 6 2009 IDZ020-070100- /O.NEW.KPIH.WI.Y.0010.090506T2010Z-090507T0100Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 210 PM MDT WED MAY 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PERSIST BETWEEN ARCO...ROBERTS AND DUBOIS UNTIL 7 PM MDT...THEN DECREASE TO 10 TO 15 MPH. STRONG CROSS WINDS WILL OCCUR ON HIGHWAY 28 BETWEEN MUD LAKE AND GILMORE AND ON INTERSTATE 15 BETWEEN ROBERTS AND DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS75 KPIH 070047 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 647 PM MDT WED MAY 6 2009 IDZ020-070200- /O.EXT.KPIH.WI.Y.0010.000000T0000Z-090507T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 647 PM MDT WED MAY 6 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CONTINUE TO BLOW BETWEEN ARCO...ROBERTS AND DUBOIS THIS EVENING. THE STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE UNTIL 8 PM MDT THEN DIMINISH THROUGH THE REMAINDER OF THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KPIH 070150 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 750 PM MDT WED MAY 6 2009 IDZ020-070300- /O.EXP.KPIH.WI.Y.0010.000000T0000Z-090507T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 750 PM MDT WED MAY 6 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WIND SPEEDS HAVE DROPPED JUST BELOW ADVISORY LEVELS THIS EVENING WITH MANY STATIONS IN THE UPPER SNAKE RIVER PLAIN REPORTING SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL DIMINISH RAPIDLY THIS EVENING BECOMING 5 TO 15 MPH BETWEEN 10 PM MDT AND MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 6, 3:13 AM MDT, 10 hours 57 minutes earlier.
Area forecast discussion, May 6, 3:13 AM MDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 313 AM MDT WED MAY 6 2009 .SHORT TERM...TODAY THROUGH SATURDAY. STRONG ZONAL FLOW PERSISTS TODAY THROUGH FRIDAY AS AN UPPER LOW MOVES INTO MONTANA LATE THURSDAY. EXPECT BREEZY CONDITIONS TODAY AND AS THE UPPER LOW MOVES TO THE NORTH A STRONG JET OVER IDAHO WILL BRING WINDY CONDITIONS TO SOUTHEAST IDAHO ON THURSDAY. STRONG COLD FRONT MOVES INTO WYOMING WITH A VERY STRONG SURFACE GRADIENT DURING THE DAY ON THURSDAY AND EXPECT WIDESPREAD WINDS OVER 20 MPH. EXPECT COOLER TEMPERATURES THURSDAY AND FRIDAY BEHIND THE FRONT AFTER ANOTHER MILD DAY TODAY. DOES NOT APPEAR TO BE SIGNIFICANT AMOUNT OF MOISTURE WITH THE SYSTEM...BUT ENOUGH AND UNSTABLE ENOUGH FOR ISOLATED TO SCATTERED SHOWERS TODAY...MAINLY IN THE AFTERNOON. RELEGATED THE SHOWERS ONLY TO MOUNTAINS THURSDAY THROUGH SATURDAY BUT EXPECT IT TO BE LARGELY DRY THE END OF THE WEEK AND EARLY PART OF THE WEEKEND. GK .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. ZONAL FLOW WILL BE THE DOMINANT FEATURE THRU SUNDAY NIGHT. THIS SHOULD BE GOOD FOR A FEW SHOWERS IN THE MTNS...MAINLY IN THE NORTH. BY MONDAY...THE UPPER FLOW BEGINS TO TURN TO THE SW AS A CLOSED LOW MOVED TOWARD THE WA COAST. BOTH GFS AND ECMWF SUPPORT THIS SCENARIO...BUT THE GFS HAS THE UPPER LOW MORE TO THE SOUTH OF THE ECMWF POSITION. WITH THE INCREASING INFLUENCE OF THE UPPER LOW...PRECIP CHANCES WILL INCREASE ACROSS ALL AREAS THRU WED. BY WED...THE UPPER LOW IS THE DOMINANT FEATURE OVER THE PAC NW...WITH MORE WIDESPREAD PRECIP AND COOLER TEMPS EXPECTED. HEDGES && .AVIATION...SLIGHT UPPER RIDGING TODAY WILL RESULT IN PREDOMINANTLY VFR CONDITIONS. AS A MINOR WAVE MOVES THRU THE RIDGE LATER THIS AFTERNOON...SHOWERS ARE EXPECTED TO DEVELOP MAINLY OVER THE MTNS AND CONTINUE INTO THE EVENING. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.